Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
StevenX

Retin-A & BP

Recommended Posts

Hey Guys,

I was wondering what the deal is with using BP & Retin-A. I heard that the BP counteracts with what the Retin-A is supposed to be doing, but is this only if I put them on at the same time?

Would it be cool if I put one on at night and another in the morning?

What are your thoughts.

Share this post


Link to post
Share on other sites

Hey Steve,

All I know about mixing the two is this: I used bp for awhile, and it was working great, but I went to a dermatologist just to see if he could recommend anything for my scars. He swore by Retin-a, so I went on it for 3 months, but my skin just went nuts. I waited the full three months before swearing it off forever, and I was so excited to get back to bp, because at least my scars would heal in time, and I'd have no pimples. Well now, for some reason, when I but on bp, my skin gets INCREDIBLY red and INCREDIBLY itchy. It literally wakes me up in the middle of the night. I don't know what happened, but my skin was fine with bp until I used the Retin-a.

Did anyone else have this problem? I'd love to use bp again, but I'm afriad my skin has built up a tolerance against it now.

Share this post


Link to post
Share on other sites

Hmm, I use BP on pimples in the morning, then I use Retin-A at night.

I've only seen positive results and I've been doing that for almost 2 weeks so, so far so good.

I think I heard that you shouldn't put the Retin-A and BP on at the same time.

Share this post


Link to post
Share on other sites

MissDC, the Retin-A probably left you with a very thin layer of skin. It's an exfoliant (that's why you peel so much). You probably need to let your skin build up its layers before you can use BP again. BP is a mild bleach, but it's not so mild when you only have a thin layer of skin.

Share this post


Link to post
Share on other sites

I've been using BP wash in the morning and retin-a at night before bed now for two months and it's working out great. I don't think you are suppose to use them together. I was told to wash with a gental cleanser (I use cetaphil) before applying retin-a, and of course you have to wait like 30 minutes after washing before applying so that your skin is dry otherwise it will irritate you skin.

Share this post


Link to post
Share on other sites

Thanks for the response, StevenX....you actually gave more more of an answer than my dermatologist did! When I asked him what the problem was, he simply said "Sometimes when you use one product, you can't go back to the other!" I really hope that's not the case, because bp was working pretty well.

One more thing- I DID wait a week before I used the bp. After I had that initial redness, I waited yet another week, and then only applied a small amount. Still had the same problem (though not quite as red and itchy). I know you're not a doctor, but do you have any idea how long I should have to wait? It's been almost 3 weeks now since I went off the Retin-A.....

Thanks!

MissDC

Share this post


Link to post
Share on other sites
Thanks for the response, StevenX....you actually gave more more of an answer than my dermatologist did! When I asked him what the problem was, he simply said "Sometimes when you use one product, you can't go back to the other!" I really hope that's not the case, because bp was working pretty well.

One more thing- I DID wait a week before I used the bp. After I had that initial redness, I waited yet another week, and then only applied a small amount. Still had the same problem (though not quite as red and itchy). I know you're not a doctor, but do you have any idea how long I should have to wait? It's been almost 3 weeks now since I went off the Retin-A.....

Thanks!

MissDC

Share this post


Link to post
Share on other sites
Thanks for the response, StevenX....you actually gave more more of an answer than my dermatologist did! When I asked him what the problem was, he simply said "Sometimes when you use one product, you can't go back to the other!" I really hope that's not the case, because bp was working pretty well.

One more thing- I DID wait a week before I used the bp. After I had that initial redness, I waited yet another week, and then only applied a small amount. Still had the same problem (though not quite as red and itchy). I know you're not a doctor, but do you have any idea how long I should have to wait? It's been almost 3 weeks now since I went off the Retin-A.....

Thanks!

MissDC

Unfortunately I don't know how long it would take for you to be able to use BP again as you normally did. However, it takes a couple of weeks for cells in the lowest layer of the epidermis to reach the surface, so if we take that as a measure, I would say after a month or a month and a half you should be able to use BP again.

Share this post


Link to post
Share on other sites

THanks for your input, StevenX. I'm going to try it once every week until it works again (hopefully!) I just don't see how using Retin-A for a couple of months could have such effects on my skin, that it would suddenly no longer tolerate the bp.

I don't know much about mixing the two, although it seems as though many people on the message boards do it. (Bp in the morning and Retin-A at night). I'm truly baffled by this, because I used Retin-A over a month ago, and my skin is still too sensitive for the bp, but maybe I'm just a strange case. But Leeping Lizards, what did your doctor say about the bad reaction? Sounds like Retin-A may be too harsh to use on damaged skin. Bp seems to be much milder...could you just use that in the meantime? (PS- Neutogena on the Spot is not nearly as effective, in my opinion, as Dan Kern's gel. It's cheap and totally, totally worth it!)

Share this post


Link to post
Share on other sites
THanks for your input, StevenX. I'm going to try it once every week until it works again (hopefully!) I just don't see how using Retin-A for a couple of months could have such effects on my skin, that it would suddenly no longer tolerate the bp.

I don't know much about mixing the two, although it seems as though many people on the message boards do it. (Bp in the morning and Retin-A at night). I'm truly baffled by this, because I used Retin-A over a month ago, and my skin is still too sensitive for the bp, but maybe I'm just a strange case. But Leeping Lizards, what did your doctor say about the bad reaction? Sounds like Retin-A may be too harsh to use on damaged skin. Bp seems to be much milder...could you just use that in the meantime? (PS- Neutogena on the Spot is not nearly as effective, in my opinion, as Dan Kern's gel. It's cheap and totally, totally worth it!)

Share this post


Link to post
Share on other sites
Hey Guys,

I was wondering what the deal is with using BP & Retin-A. I heard that the BP counteracts with what the Retin-A is supposed to be doing, but is this only if I put them on at the same time?

Would it be cool if I put one on at night and another in the morning?

What are your thoughts.

Share this post


Link to post
Share on other sites

Use BP in the morning and Tretinoin in the night. The Tretinoin makes you much more sensitive to sunlight when it is applied, when you sleep you obviously aren't in the sun. Just don't mix them.

This is what says in my prescription papers in what medication you can and cant mix it with. You use BP and Tretinoin to make it a higher effect, that is what I have read it medical papers. I just started with BP because the Tretinoin might have done things better but there is always like one or two zitz up and I wanted to see if the BP could take care of that last percent.

Bad things is now, I am sooooo red. Will use it for two more weeks and see the results.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×